Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jun 15, 2015, 10:57 PM CDT for Presidio County, Texas. It took effect at Jun 16, 2015, 12:37 AM CDT. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2015, 10:57 PM CDT (03:57 UTC)
- In effect from
- Jun 16, 2015, 12:37 AM CDT
- Expired
- Jun 16, 2015, 7:12 PM CDT
- In force
- 19 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
588
WGUS44 KMAF 160357
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1057 PM CDT MON JUN 15 2015
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Runoff from heavy rainfall along the Rio Grande River near Candelaria,
the river has risen above flood stage. The Rio Grande River 3 miles
north of Candleria is expected to remain above flood stage overnight
before dropping back below Tuesday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-161957-
/O.NEW.KMAF.FL.W.0005.150616T0537Z-150617T0012Z/
/CDET2.1.ER.150616T0537Z.150616T0600Z.150616T1212Z.NO/
1057 PM CDT MON JUN 15 2015
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Candelaria 3N.
* until Tuesday afternoon, or until the warning is cancelled.
* At 10PM Monday the stage was 5.3 feet (1.6 meters).
* flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...Rise above flood stage after midnight and continue
to rise to near 9.0 feet (2.7 meters) by late tonight. The river
will fall below flood stage by tomorrow morning.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood
stage, possibly resulting in flooding of FM 170 in low areas.
Homes in Candelaria are not expected to be affected. Farmers and
ranchers need to remain alert to the weather and river conditions
as livestock and machinery may need to be moved to higher ground.
This crest compares to a previous crest of 9.0 feet (2.7 meters) on
May 29 2009.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Tue
1AM 7AM 1PM 7PM
Candelaria 3N 7.5 8.5 5.3 Mon 10 PM 9.0 8.6 5.8 5.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Tue
1AM 7AM 1PM 7PM
Candelaria 3N 2.3 2.6 1.6 Mon 10 PM 2.7 2.6 1.8 1.7
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 104651 follow-up statement
725
WGUS84 KMAF 160725
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 AM CDT TUE JUN 16 2015
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Rio Grande above Presidio 6WNW affecting Presidio County
High flows on the Rio Grande River near Candelaria and Presido
occurred yesterday due to runoff from heavy rainfall. The river
gauge 6 WNW of Presidio and 3 N of Candelaria crested below flood
stage yesterday, and are expected to continue to fall barring
any additional heavy rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Additional information is available at: www.weather.gov/midland
This is the last statement on this event.
&&
TXC377-160755-
/O.CAN.KMAF.FL.W.0005.000000T0000Z-150617T0012Z/
/CDET2.1.ER.150616T0357Z.150616T0400Z.150616T0401Z.NO/
225 AM CDT TUE JUN 16 2015
The Flood Warning is cancelled for
the Rio Grande at Candelaria 3N.
* At 1AM Tuesday the stage was 5.9 feet (1.8 meters).
* Fell below flood stage at 4:15 PM Monday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to 5.6 feet (1.7 meters)
by tomorrow morning.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Candelaria 3N 7.5 8.5 5.9 Tue 1 AM 5.5 5.5 5.5 5.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Candelaria 3N 2.3 2.6 1.8 Tue 1 AM 1.7 1.7 1.7 1.7
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
TXC377-160755-
/O.CAN.KMAF.FL.W.0004.000000T0000Z-150616T1914Z/
/PIOT2.1.ER.150615T2351Z.150616T0030Z.150616T0101Z.NO/
225 AM CDT TUE JUN 16 2015
The Flood Warning is cancelled for
the Rio Grande above Presidio 6WNW.
* At 1AM Tuesday the stage was 6.3 feet (1.9 meters).
* Fell below flood stage at 1:00 PM Monday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 4.7 feet (1.4 meters)
by tomorrow morning.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Presidio 6WNW 6.0 9.0 6.3 Tue 1 AM 4.7 4.7 4.7 4.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Presidio 6WNW 1.8 2.7 1.9 Tue 1 AM 1.4 1.4 1.4 1.4
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:32 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 15, 6:32 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 632 PM CDT Mon Jun 15 2015 .DISCUSSION... See aviation discussion below. && .AVIATION... Ongoing storms are mostly in between TAF sites and we mostly omitted the mention of TSRA, except for a brief TEMPO group at KINK. Otherwise a TEMPO MVFR CIG will be possible at HOB/MAF. && .PREV DISCUSSION... /ISSUED 237 PM CDT Mon Jun 15 2015/ DISCUSSION... Two areas of high pressure, one over the eastern Pacific and the other on the east coast, are leaving Texas under a weak trough of low pressure. Normally this setup provides enough instability so daytime heating causes scattered showers and thunderstorms to develop but today is a little different. A mesoscale convective vortex (MCV) left over from convection last night remains stationary near Big Lake and is spreading cloud cover across most of the Permian Basin keeping surface temperatures down and increasing low level stability. There are some thunderstorms currently forming farther west in the Davis Mountains where cloud cover has been much less, and there are also storms forming from San Angelo to Sonora where upper lift on the eastern side of the MCV is overcoming the surface stability. Additional development is expected in the eastern Permian Basin this afternoon and evening but slow storm movement will likely prevent it from spreading into the western Permian Basin or southeastern New Mexico. 0-6km shear is not high today so convection should be pulse type and mostly remain below severe levels though slow storm motion could cause localized flash flooding. The upper trough will remain in place tomorrow leaving the eastern Permian Basin and Davis Mountains once again as the locations most favored for rainfall. A tropical system moving into Texas Tuesday could actually bring drier conditions to west Texas if the system is strong enough to induce subsidence outside the main circulation though this seems doubtfull given the close proximity to the coast already. High pressure over the eastern Pacific will build east into Texas through the end of the week, increasing subsidence and causing temperatures to warm into the mid 90s. The high will lift north early next week leaving west Texas and eastern New Mexico in a deep easterly flow. This pattern is favorable near normal temperatures and increasing moisture which could provide a chance for isolated afternoon showers and thunderstorms. Hennig && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 15, 1:41 PM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 141 PM CDT MON JUN 15 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 141 PM CDT MON JUN 15 2015 /1241 PM MDT MON JUN 15 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION THROUGH TONIGHT. A FEW STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. THE GREATER CONCERN HOWEVER WILL BE THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. A FEW STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE GREATER CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 15, 9:23 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
923 PM CDT MON JUN 15 2015
NMZ027-028-TXZ057-258-160300-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
823 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN CULBERSON AND SOUTHWESTERN EDDY COUNTIES UNTIL 900 PM
MDT/1000 PM CDT/...
A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF PINE SPRINGS AT
824 PM MDT/924 PM CDT/...MOVING SOUTH AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3200 10491 3201 10485 3203 10485 3207 10474
3191 10457 3172 10487 3185 10492 3199 10493
TIME...MOT...LOC 0224Z 013DEG 16KT 3194 10482Special weather statement, Jun 15, 10:18 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1018 PM CDT MON JUN 15 2015
NMZ027-TXZ057-258-160400-
GUADALUPE MOUNTAINS OF EDDY COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
918 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTHWESTERN CULBERSON AND SOUTHWESTERN EDDY COUNTIES UNTIL
1000 PM MDT/1100 PM CDT/...
A THUNDERSTORM WITH SMALL HAIL...HEAVY RAIN...AND GUSTY WINDS WAS
LOCATED 5 MILES NORTH OF PINE SPRINGS AT 918 PM MDT/1018 PM
CDT/...MOVING WEST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3201 10491 3201 10485 3203 10485 3205 10480
3179 10463 3169 10492 3199 10493
TIME...MOT...LOC 0318Z 076DEG 3KT 3196 10482The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:26 PM CDT | River Flood Warning | MAF | Presidio | 18 hr |
| Jun 15, 8:57 PM CDT | Flash Flood Warning | MAF | Borden, Scurry | 2 hr |
| Jun 15, 9:23 PM CDT | Special Weather Statement | MAF | Culberson | 37 min |
| Jun 15, 9:59 PM CDT | Areal Flood Advisory | MAF | Culberson | 2 hr |
| Jun 15, 10:18 PM CDT | Special Weather Statement | MAF | Culberson | 42 min |
| Jun 15, 10:48 PM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
| Jun 15, 11:10 PM CDT | Flash Flood Warning | MAF | Borden, Scurry | 3 hr |
| Jun 16, 1:16 AM CDT | Special Weather Statement | MAF | 59 min | |
| Jun 16, 1:33 AM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 16, 9:26 AM CDT | Areal Flood Advisory | MAF | Midland, Reagan | 3 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.